Jump to content

Beta Blockers


Recommended Posts

I didn't respond well to beta blockers so my Dr has me on Ivabradine to lower pulse. It is not a beta blocker but it also does not make me tired.

Link to post
Share on other sites

I know that pretty much every drug in that class is famous for causing severe fatigue, especially if you're sensitive to beta blockers. But, supposedly Bystolic (nebivolol), which is a little newer, is known to cause less fatigue than others, so far. Then again, everyone reacts so differently - what causes fatigue in one person may not cause fatigue in someone else. My doctor was originally going to let me go through all 15 beta blockers to figure out which one I could tolerate best.

I've tried Metoprolol, Nadolol, and Atenolol, and didn't actually have fatigue issues with any of them (although I had to stop them for other reasons). However, it might be dose-dependent, too. With all of them, I was given the lowest dose pill, and told to cut it in halves or quarters. The plan was to stick with the lowest dose that kept my heart rate in a reasonable range, but didn't make me tired or dizzy.

Link to post
Share on other sites

I tried three different bb's before I settled on betaxolol. Atenolol and acebutolol (sp?) made me more tired and dropped my bp too low. My doc said he had a list and we'd try them all till I found one that I was happy with. I still am tired but it's tolerable. I've been taking it for three years now.

Everybody's different in how they respond, so really the only way to know is to try them out. Good luck :)

Link to post
Share on other sites

I didn't respond well to beta blockers so my Dr has me on Ivabradine to lower pulse. It is not a beta blocker but it also does not make me tired.

How are you doing with Ivabradine and how does it compare to Atenolol or BB's? I am hoping to get off of BB now that I have official diagnosis of severe MCAS but have been on BB since 2013 for tachycardia so I know that I cannot just stop it.

Link to post
Share on other sites

I am doing well with the Ivabradine. I've been on it aboUT 3 months and it has made a huge differance. My resting heart rate has come down 10-15 bpm and has also leveled out so that my hr does not jump to the 230s as frequently. My blood pressure also seems to have stabalized a bit more which is great, I believe that my BP was being drastically affected by my iradic hr.

I was never on BB for very long most of them lowered my BP which was already to low to begin with. The ones that did not lower my BP did not do anything for me so we gave up on trying them. My cardiologist decided to give the Ivabradine a try at my last appointment and it was definitely a good call.

Link to post
Share on other sites

Ancy, thank you for your reply re: Ivabradine. I am still learning how to use this forum and figure out if there is a way to get an e-mail alert when someone responds to me?

Wow, I can't believe your HR was going into the 230's! That must have been incredibly scary. Mine was going into the 170's prior to starting Atenolol in 2013. I am going to ask my cardio about Ivabradine at my appt in Dec b/c I would love to try something that does not lower my BP or possibly make my MCAS worse.

When I read the prescribing info on Ivabradine, it said that it can cause a-fib which is what scared me as I tend to be the one to get rare side effects. But I am going to inquire about it anyway. Thanks again.

Link to post
Share on other sites

I used to have a resting heart rate in low 60s but it jumped up and down during the day, barely any activity was giving me 100+ bpm. Now I am taking Bisoprolol and it is usually in the 70s all day long! I see a huge difference in concentration and my vision is so much better.

However... I am so weak, much weaker than before, even walking is very challenging.

Link to post
Share on other sites

This thread peaked my curiosity about ivabradine, so I checked my insurance costs: it would cost me $369 per month for 5mg 2xday!! I'll have to stick with my bb :(

Yes it is very expensive b/c no generic yet. I don't think I am a candidate for it for lots of reasons (and it has two food dyes which I am allergic to b/c of my MCAS) but I am still going to ask my cardio about it in Dec.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...